MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 3, TAPER 12/14; AVENIR MULLER STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 3, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: shell porous with cluster holes 54 mm; catalog no#: 00-6202-054-22; lot#: 64005417.Liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells; catalog no#: 00-6305-050-36; lot#: 64443428.Bone screw self-tapping 6.5 mm dia.25 mm length; catalog no#: 00-6250-065-25; lot#: 64504218.Concomitant medical products - therapy date: (b)(6) 2020.The manufacturer did receive per for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the unknown side and underwent revision surgery due to infection.
 
Additional Manufacturer Narrative
Event description: it was reported that the patient underwent an initial tha surgery on (b)(6) 2019 and had revision surgery on (b)(6) 2020 due to periprosthetic infection.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- no medical documents have been received.Product evaluation: no product was returned; therefore, product evaluation could not be performed.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- ncr(s): lot: 2947243: 1 part was scrapped due to internal handling error leading to surface damage.No ncr with a potential correlation to the reported event was found.- sterilization certificate: the gamma sterilization specification of the devices certifies the suitability of sterilization.The irradiation certificates of the affected lot numbers have been reviewed and was found to be according to specifications.Conclusion: it was reported that the patient underwent an initial tha surgery on sep 09, 2019 and had revision surgery on (b)(6), 2020 due to periprosthetic infection.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).As neither surgical reports nor lab results have been received, the reported event cannot be confirmed.Sterilization certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors,  and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for the infection.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
AVENIR MULLER, STEM, LATERAL, UNCEMENTED, HA, 3, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10441412
Report Number0009613350-2020-00387
Device Sequence Number2676403
Product Code LZO
UDI-Device Identifier00889024590960
UDI-Public00889024590960
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2023
Device Model NumberN/A
Device Catalogue Number01.06010.103
Device Lot Number2947243
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight50